MedElevator Войти в исследования
← Поиск публикаций

DOI 10.1097/mjt.0b013e3182053ef2

Медицинская библиотека · American journal of therapeutics · 2012

Thinking beyond the obvious: hepatotoxicity secondary to idiosyncratic depakote toxicity.

Chaudrey Khadija H, Naser Tarik B, Steinberg Ashley, Avashia Kuntal D, Nouri-Kolouri Mehdi, Asadi Sara, Irshad Khan Shumaila I, Ihsan Muhammad

Клинический случайСтатьяПеревод в очереди

Аннотация

Depakote-induced hepatotoxicity has been well established as an adverse effect, and periodic monitoring of drug level is often required. Depakote-induced hepatotoxicity mostly occurs at supratherapeutic drug level. Rarely, an idiosyncratic response is triggered, and hepatotoxicity can occur at the therapeutic drug level mostly in chronic users. Here, we describe a rare case of idiosyncratic depakote-induced hepatotoxicity. A 25-year-old female with non-insulin-dependent diabetes mellitus, hypothyroidism, seizure disorder, and Dandy Walker Syndrome presented with an unwitnessed seizure and altered mental status. The patient's medication list included zonisamide, depakote, and synthroid. She was noted to be lethargic, disoriented, nonverbal, but awake. An arterial blood gas examination showed severe anion gap metabolic acidosis. Blood work was consistent with hepatitis, hyperammonemia, thrombocytopenia, and coagulopathy. The Depakote level was therapeutic. Head computed tomography and liver ultrasound results were not significant. After ruling out all other causes and seeing improvement of parameters after the drug was discontinued, idiosyncratic depakote toxicity was diagnosed. Based on the patient's rapid improvement; idiosyncratic valproate toxicity was confirmed. This case signifies the importance of recognizing, diagnosing, and treating depakote toxicity in chronic users who have no other explanation for their symptomatology.

Для цитирования: Chaudrey Khadija H, Naser Tarik B, Steinberg Ashley, Avashia Kuntal D, Nouri-Kolouri Mehdi, Asadi Sara, Irshad Khan Shumaila I, Ihsan Muhammad. Thinking beyond the obvious: hepatotoxicity secondary to idiosyncratic depakote toxicity.. American journal of therapeutics. 2012. DOI: 10.1097/mjt.0b013e3182053ef2.

Предметные рубрики MeSH

Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Загрузка состояния…

История · было → стало

Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.

Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.